Jump to content
Mental Support Community

Elavil and bipolar 2 (w/rapid cycling)?


Alice-Cupcakes-and-Doom
 Share

Recommended Posts

hello, my Doctor prescribed Elavil to me today, but asked me to ask my med doc or therapist on her opinion on weather or not it would be okay for me to take..he is prescribing it to help with my migrains and the pain I have that may be fibromyalgia..

I'm now sort of nervous to take it..I've read some reviews where alot of people with bp said they had major problems with it (seeing, hearing,feeling things that are not there, being majorly tired all the time etc.) so I guess I wanted some opinions?? Because I'm not sure if my therapist would know..and I don't know when I see my med doc again..

He said not to fill it til I talked to them..but now I'm kind of nervous to at all..

Link to comment
Share on other sites

Well, you're entitled to be nervous. It just makes sense to examine what you're nervous about.

Definitely wait for the psychiatrist to answer your questions. If you don't like what they say, you don't have to fill it. However, they might have answers, and they're the only one who's qualified.

It's not so much the medications that vary as it is the patients: all of us have slightly different biochemistry, the same way that some of us have different colored hair or different allergies. There's a chance that the medication you were prescribed could cause a negative side effect; that chance can't be eliminated until you try the medication. However, if you did detect a problem, you should immediately contact the doctor, so that the meds can be discontinued safely.

There's a chance of a short-term side effect, but there's also a chance, presumably a larger one, of a positive long-term desirable effect. And you, the patient, are the one who ultimately decides which matters more.

Link to comment
Share on other sites

Hi there Alice ...

Just wanted to check & see if you had talked to your psychiatric NP yet.

I was recently put on a new medication myself & found out that one of the side effects is possible weight gain. (I suffer from anorexia so hearing this put me into a panic) But I knew that I would never know how well it worked for me & if I even had any side effects until I tried it. And something else to remember is that your doctors are all much more qualified to determine if you should take it or not; they did go to school for that. But definitely remember that it is your choice & you should only do what you're comfortable with ... just really take their opinions into consideration.

Wishing you the best.

Link to comment
Share on other sites

I agree to check with your psychiatric NP first. Can't hurt to ask her and explain what the doc prescribed it for. I never had any of those side-effects you describe. Are you taking any other meds at the moment, for bipolar? That could make a difference.

Edited by Luna-
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...